Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 280, NWS Shreveport, LA

October 31, 2005Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 31, 2005, 1:40 PM CST for Lafayette County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 31, 2005, 1:40 PM CST (19:40 UTC)
Expired
Oct 31, 2005, 2:45 PM CST
In force
65 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Lafayette County, AR

The radar

The Shreveport radar (KSHV), 103 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 1:35 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 311942
SVRSHV
ARC073-312045-
/O.NEW.KSHV.SV.W.0280.051031T1940Z-051031T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
140 PM CST MON OCT 31 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 245 PM CST

* AT 135 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER 
RADAR   INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF 
TEXARKANA...OR  ABOUT 16 MILES WEST OF LEWISVILLE. THIS STORM WAS  
MOVING EAST AT 40 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS LINE OF STORMS HAS HAD A HISTORY OF PRODUCING WIDESPREAD WIND 
DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW 
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS
UNTIL 245 PM CST.

LAT...LON 3345 9366 3326 9368 3319 9351 3342 9344

$$
1 follow-up statement
000 
WWUS54 KSHV 312030
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 PM CST MON OCT 31 2005

ARC073-312045-
/O.CON.KSHV.SV.W.0280.000000T0000Z-051031T2045Z/
LAFAYETTE AR-
227 PM CST MON OCT 31 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CST FOR
LAFAYETTE COUNTY...

AT 223 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF STRONG WINDS IN EASTERN 
LAFAYETTE COUNTY. A TREE WAS REPORTED TO BE BLOWN DOWN NEAR STAMPS. 


LAT...LON 3345 9366 3326 9368 3319 9351 3342 9344

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 1:36 PM CST, 4 minutes earlier.

Area forecast discussion, Oct 31, 1:36 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 PM CST MON OCT 31 2005

.UPDATE...

UPDATE FOR NEW WATCH LOUSIANA AND ARKANSAS. UPDATES OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 1138 AM CST MON OCT 31 2005)

UPDATE...

WILL DO A QUICK UPDATE FOR CONVECTIVE WATCH. SEE SWOMCD FOR
FURTHER DETAILS.  UPDATES OUT SHORTLY.

PREV DISCUSSION... (ISSUED 1000 AM CST MON OCT 31 2005)

DISCUSSION...

CURRENT SURFACE OBS/AREA RADARS COINCIDE NICELY W/CURRENT GRIDS.
NO UPDATE.

PREV DISCUSSION... (ISSUED 440 AM CST MON OCT 31 2005)

DISCUSSION...

A COLD FRONT CURRENTLY MOVING THROUGH OKLAHOMA AND JUST NORTHWEST
OF A TUL...OKC...FSI LINE...WILL CONTINUE ITS PROGRESSION TO THE
SE APPROACHING THE AREA AROUND NOON. MOISTURE IS CONTINUING TO
INCREASE AHEAD OF THIS FRONT...AND REGIONAL RADARS ARE SHOWING
SOME WIDELY SCATTERED SHOWERS AND AND ISOLATED THUNDERSTORMS
ACROSS NORTH TEXAS AND SOUTHEAST OKLAHOMA THIS MORNING. THIS
ACTIVITY WILL LIKELY INCREASE WITH TIME...SO THERE WILL BE A
CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY AHEAD OF THE
FRONT...ESPECIALLY IN NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA. THE
STRONGEST LIFT WILL NEAR THE FRONTAL BOUNDARY...SO LOOK FOR A
SQUALL LINE TO MOVE ACROSS THE AREA THIS AFTERNOON...AND THIS IS
WHERE WE WILL LIKELY SEE THE STRONGEST AND POSSIBLE SEVERE
THUNDERSTORMS. FRONT SHOULD BE THROUGH THE AREA BY 12Z TUESDAY
MORNING...WITH RAIN ENDING ACROSS MOST OF THE AREA...HOWEVER I DID
HOLD A CHANCE OF SHOWERS IN ACROSS PARTS OF NORTHEAST LOUISIANA
AND SOUTHERN ARKANSAS. FOR TEMPS I WENT SLIGHTLY ABOVE GUIDANCE IN
THE FIRST PERIOD...BUT STAYED CLOSE IN THE SECOND THROUGH FOURTH
PERIODS.

ELEVEN

SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/44
Hazardous weather outlook, Oct 31, 12:00 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON OCT 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON OCT 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT.  SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE DEVELOPING AHEAD OF THE FRONT THIS
AFTERNOON...BUT LOOK FOR A SQUALL LINE TO DEVELOP ALONG THE FRONTAL
BOUNDARY...AND MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING.  A
FEW THUNDERSTORMS WITHIN THE SQUALL LINE IN NORTHEAST TEXAS MAY
BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT...AT THIS
TIME.

44

In the hours before

Local storm report, Oct 31, 1:01 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
101 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     TSTM WND DMG     12 W MAUD               33.33N 94.55W
10/31/2005                   BOWIE              TX   PUBLIC

            TREE DAMAGE REPORTED BETWEEN THE BASSETT AND SILOAM
            COMMUNITIES ALONG US HIGHWAY 67.

&&

CROSS
Local storm report, Oct 31, 1:14 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 PM CST MON OCT 31 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     TSTM WND DMG     BETTIE                  32.83N 94.96W
10/31/2005                   UPSHUR             TX   BROADCAST MEDIA

            ROOF BLOWN OFF HOUSE

&&

DUPLANTIS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 1:14 PM CSTSevere Thunderstorm WarningSHVLittle River, Miller61 min
Oct 31, 1:31 PM CSTSevere Thunderstorm WarningSHVHempstead44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.